Alert archive / West Virginia / Wind Advisories in 2022
Wind Advisory 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Feb 25, 2022, 2:46 AM EST for Tucker County, West Virginia. It took effect at Feb 25, 2022, 9:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2022, 2:46 AM EST (07:46 UTC)
- In effect from
- Feb 25, 2022, 9:00 AM EST
- Expired
- Feb 25, 2022, 6:21 PM EST
- In force
- 9 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
040 WWUS71 KPBZ 250746 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 246 AM EST Fri Feb 25 2022 WVZ514-251645- /O.NEW.KPBZ.WI.Y.0004.220225T1400Z-220226T0000Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 246 AM EST Fri Feb 25 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Eastern Tucker County. * WHEN...From 9 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs and ice could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
301 WWUS71 KPBZ 251625 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1125 AM EST Fri Feb 25 2022 WVZ514-260000- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-220226T0000Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 1125 AM EST Fri Feb 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Eastern Tucker County. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
918 WWUS71 KPBZ 252321 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 621 PM EST Fri Feb 25 2022 WVZ514-260030- /O.CAN.KPBZ.WI.Y.0004.000000T0000Z-220226T0000Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 621 PM EST Fri Feb 25 2022 ...WIND ADVISORY IS CANCELLED... The threat of damaging gusts has ended. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 12:41 AM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 25, 12:41 AM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1241 AM EST Fri Feb 25 2022
.SYNOPSIS...
Freezing rain, wintry mix, and rain continue early this morning.
Precipitation will transition back to light snow with frontal passage
after sunrise. Dry weather then returns this afternoon and Saturday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Freezing rain continues primarily along the I-80 corridor and highest
elevations of the PA Ridges this morning. Farther south, and
generally along and north of the Pittsburgh metro, a light glaze of
ice continues on elevated surfaces and trees as temperatures sit
right at 32F. Surging warm advection from the south should push
metro area temps to above freezing within the next hour or so,
alleviating any icing issues. Additionally, area roadway temperatures
remain above freezing for most locations south of I-80.
Areas south of Pittsburgh will remain rain until cold frontal
passage, when much of the area will transition back to snow or a
rain/snow mix after around sunrise. Additional icing concerns across
the area will end with frontal passage.
Short term temperatures and PoPs were nudged to a blend of the
latest hi-res guidance, namely the Nested NAM which appears to have
the best handling on current placement and strength of the warm
advection. The Preston and Tucker County WW.Y was allowed to expire
given their transition to all rain and temperatures in the 30s and
40s. The remaining WW.Y and IS.W will continue this morning until the
icing threat ends.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
The cold front will be in or approaching the ridges by 12Z Friday. A
fairly strong push of cold advection behind the boundary will lead
to a transition to all snow in most areas by noon Friday. Northwest
flow will keep snow showers in the forecast through the day, with
flurries possibly continuing into Friday night. Additional
accumulations will be light.
Building high pressure will lead to a clearing sky on Saturday, with
temperatures remaining several degrees below climatology.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Below-normal temperatures will continue into Monday as longwave
troughing remains in place. A shortwave trough crossing the
northern/eastern Great Lakes Sunday/Sunday night may spread some
light precipitation across the northern CWA, with dry weather
Monday. A more zonal look aloft will lead to temperatures near to
above normal Tuesday through Thursday. Model differences exist in
the handling of shortwaves during this period, so will use a model
blend approach with precipitation chances remaining on the lower
side overall.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
IFR is expected through the morning as low pressure tracks across the
Upr OH Vly rgn. Lgt fzra should continue at PIT/AGC with temps at 32
deg, until warm advection results in a change to -ra. All -ra is
expected for ports S of PIT in the warm sector. Mainly -fzra is
expected for ports N of PIT as temps aloft warm, but stay below frzg
at the sfc. LLWS is also expected overnight as a llvl jet crosses the
area.
The sfc low will pull a cdfnt across the rgn Fri mrng, with wind
incrg from the W with gusts to 25kt in the tight pressure gradient
after FROPA. Precipitation should also end, other than a few -shsn
mainly N of PIT. A gradual improvement to MVFR cigs is expected
through the day with dry advection and mixing.
.Outlook...
Restrictions are psbl with cdfnts Sun night and Tue.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until 10 AM EST this morning for PAZ007>009-
013>016-022-023.
Ice Storm Warning until 7 AM EST this morning for PAZ074-076.
OH...Winter Weather Advisory until 10 AM EST this morning for OHZ039>041-
048.
WV...None.
&&Hazardous weather outlook, Feb 24, 2:04 PM EST, 12 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 204 PM EST Thu Feb 24 2022 OHZ039>041-048-PAZ007>009-013>016-022-023-251915- Tuscarawas-Carroll-Columbiana-Coshocton-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Armstrong-Indiana- 204 PM EST Thu Feb 24 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST FRIDAY... This Hazardous Weather Outlook is for east central Ohio and western Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ049-050-057>059-068-069-PAZ020-021-029-073-WVZ001>004-251915- Harrison-Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver- Allegheny-Washington-Westmoreland-Hancock-Brooke-Ohio-Marshall- 204 PM EST Thu Feb 24 2022 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. A brief period of mixed precipitation is possible this evening, although a quick change to rain is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ074-251915- Higher Elevations of Westmoreland- 204 PM EST Thu Feb 24 2022 ...ICE STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST FRIDAY... This Hazardous Weather Outlook is for southwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Ice Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Ice Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ511>514-251915- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 204 PM EST Thu Feb 24 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Also, a period of heavy rain may lead to isolated instances of flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ031-075-WVZ012-021-509-510-251915- Greene-Fayette-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston- 204 PM EST Thu Feb 24 2022 This Hazardous Weather Outlook is for southwest Pennsylvania and northern West Virginia. .DAY ONE...This afternoon and tonight. Heavy rain may lead to isolated instances of flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ076-251915- Higher Elevations of Fayette- 204 PM EST Thu Feb 24 2022 ...ICE STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST FRIDAY... This Hazardous Weather Outlook is for southwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Ice Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Ice Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Feb 24, 9:34 PM EST, 5 hours 12 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 934 PM EST Thu Feb 24 2022 OHZ049-050-PAZ020-021-029-073-WVZ001>003-250445- Harrison-Jefferson OH-Beaver-Allegheny-Washington-Westmoreland- Hancock-Brooke-Ohio- Including the cities of Cadiz, Steubenville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Weirton, Follansbee, Wellsburg, and Wheeling 934 PM EST Thu Feb 24 2022 ...Patchy Freezing Rain this Evening... Freezing rain will be possible this evening in locations where temperatures have fallen to freezing or below. This will be short- lived as temperatures will begin to warm over the next several hours and change precipitation to all rain. Hazardous travel conditions will be possible over the next several hours this evening on untreated roads where road temperatures are below freezing. Otherwise, accumulating ice will be mainly on elevated surfaces. Use caution if traveling this morning, and allow extra time to reach your destination.
Special weather statement, Feb 24, 11:38 PM EST, 3 hours 8 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 1138 PM EST Thu Feb 24 2022 OHZ049-050-PAZ020-021-029-073-WVZ001-002-250645- Harrison-Jefferson OH-Beaver-Allegheny-Washington-Westmoreland- Hancock-Brooke- Including the cities of Cadiz, Steubenville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Weirton, Follansbee, and Wellsburg 1138 PM EST Thu Feb 24 2022 ...Areas of freezing rain... Areas of freezing rain will continue with temperatures around 32 degrees. Most of the ice accumulation is expected to be on elevated surfaces, as road temperatures remain above freezing. A few icy spots are still possible on area roads tonight until temperatures begin to rise above freezing after midnight. Use caution if traveling. 07
Local storm report, Feb 25, 1:14 AM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
114 AM EST FRI FEB 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FREEZING RAIN 5 WNW FALLS CREEK 41.18N 78.89W
02/25/2022 M0.02 INCH JEFFERSON PA ASOS
0100 AM FREEZING RAIN 2 ESE PITTSBURGH INTL A 40.48N 80.21W
02/25/2022 M0.03 INCH ALLEGHENY PA ASOS
ICE ON ELEVATED SURFACES
0100 AM FREEZING RAIN 1 N CARNOT-MOON 40.53N 80.22W
02/25/2022 M0.00 INCH ALLEGHENY PA OFFICIAL NWS OBS
TRACE OF ICE ON ELEVATED SURFACES. NO ICE ACCUMULATION
ON THE GROUND.
&&
EVENT NUMBER PBZ2201698
EVENT NUMBER PBZ2201699
EVENT NUMBER PBZ2201700
07The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:15 AM EST | Areal Flood Advisory | PBZ | Brooke, Hancock, Marshall, Ohio | 6 hr |
Nearby
Wind Advisories in West Virginia, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.